Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 46, NWS Reno, NV

May 26, 20124 counties in Nevada

NWS Reno, NV issued this lake wind advisory at May 26, 2012, 3:11 AM PDT for 4 counties in Nevada. It took effect at May 26, 2012, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 26, 2012, 3:11 AM PDT (10:11 UTC)
In effect from
May 26, 2012, 11:00 AM PDT
Expired
May 26, 2012, 8:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WWUS75 KREV 261011
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
311 AM PDT SAT MAY 26 2012


NVZ004-270300-
/O.NEW.KREV.LW.Y.0046.120526T1800Z-120527T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
311 AM PDT SAT MAY 26 2012

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM PDT THIS EVENING. 


* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES FROM MID-LAKE TO
  THE SOUTHEASTERN SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
1 follow-up statement
696 
WWUS75 KREV 270305
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
805 PM PDT SAT MAY 26 2012


NVZ004-270415-
/O.EXP.KREV.LW.Y.0046.000000T0000Z-120527T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
805 PM PDT SAT MAY 26 2012

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ARE WEAKENING ACROSS PYRAMID LAKE SO THE LAKE WIND
ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 25, 9:15 PM PDT, 5 hours 56 minutes earlier.

Area forecast discussion, May 25, 9:15 PM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
915 PM PDT FRI MAY 25 2012

.UPDATE...
DEFORMATION BAND IS STARTING TO DEVELOP NEAR AND EAST OF HWY 95 IN
CENTRAL NV. EXPECT THE BAND TO CONTINUE TO INTENSIFY THE
REMAINDER OF THE EVENING WITH SOME MODERATE RAIN, AND SNOW ABOVE
6000 FEET, AFTER MIDNIGHT EAST OF HWY 95. GFS/NAM/HRRR ALL IN GOOD
AGREEMENT ON LOCATION AND INTENSITY OF THE BAND. IT APPEARS THE
HEAVIEST PORTION OF THE BAND WILL BE OVER LANDER COUNTY AFTER 12Z,
OR JUST EAST OF OUR CWA. STILL, RAINFALL AMOUNTS UP TO 1/3 OF AN
INCH EAST OF HWY 95 WITH A COUPLE INCHES OF SNOW POSSIBLE ABOVE
6000 FEET. DUE TO THE BAND, HAVE INCREASED PRECIP CHANCES NEAR AND
EAST OF HWY 95 TONIGHT, BUT LEFT OTHER AREAS ALONE. SCATTERED SHOWERS
CONTINUE WEST OF THE DEVELOPING BAND TO THE SIERRA CREST SO FCST
REMAINS ON TRACK THERE. ALSO LOWERED SNOW LEVELS A FEW HUNDRED
FEET BASED ON LATEST OBS AND MODEL FCST BOUNDARY LAYER TEMPS. SNOW
LEVELS SHOULD AVERAGE 5500-6000 FEET OVERNIGHT.

TOMORROWS FORECAST STILL ON TRACK WITH CONVECTIVE SHOWERS AND SNOW
LEVELS RISING TO NEAR 7000 FEET OR HIGHER. WITH MORE SUN POSSIBLE,
MODELS ARE HINTING AT A BETTER CHC OF THUNDERSTORMS WHICH CURRENT
FCST HANDLES WELL. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 315 PM PDT FRI MAY 25 2012/

SHORT TERM...

UNSEASONABLY DEEP UPPER LOW CONTINUES SPINNING OVER THE FORECAST
AREA THIS AFTERNOON WITH AN ASSORTMENT OF PRECIPITATION TYPES
FALLING OUT OF CONVECTIVE SHOWERS. MOST REPORTS HAVE BEEN SNOW, ICE
PELLETS, OR PEA SIZED HAIL WHICH HAVE LOCALLY ACCUMULATED TO AN INCH
OR SO. ONE OF THE HEAVIEST THUNDERSHOWERS OCCURRED OVER CARSON CITY
WHERE SPOTTERS REPORTED UP TO AN INCH AND A HALF SOME VERSION OF
FROZEN PRECIPITATION WITH WATER EQUIVALENT OF NEARLY 0.20" WHICH
FELL IN AROUND 30 MINUTES. THERE ALSO HAVE BEEN A HANDFUL OF
THUNDERSTORMS SCATTERED ACROSS WESTERN NV. TEMPS HAVE BEEN ALL OVER
THE PLACE WITH HIGHS IN THE UPPER 50S JUST NORTH OF RENO, WHERE SUN
BREAKS WERE MORE ABUNDANT. SOUTH TOWARD RENO, PRECIP COOLED AIR HAS
PREVENTED TEMPS FROM GETTING MUCH ABOVE 45 DEGREES. THERE SHOULD BE
SOME ADDITIONAL WARMING LATE THIS AFTERNOON, BUT LOOKS TO STILL BE
BELOW THE ALREADY LOWERED UPDATED FORECAST. THIS POSES CHALLENGES
FOR OVERNIGHT LOWS SINCE TEMPS ARE ONLY 5-7 DEGREES ABOVE WHAT MOS
WAS THINKING THE SATURDAY MORNING LOWS WOULD BE. HAVE OBVIOUSLY
UNDERCUT MOS, BUT IT STILL MAY NOT BE ENOUGH AND LOCALLY PATCHY
FROST COULD OCCUR IN WESTERN NV. A HARD FREEZE IS EXPECTED IN THE
SIERRA WITH LOWS IN THE MID TO UPPER 20S. EVENING SHIFT WILL NEED TO
MONITOR POTENTIAL FOR FROST IN OUTLYING AREAS AROUND RENO/CC/VC.
ALTHOUGH, ABUNDANT CLOUD COVER OVERNIGHT SHOULD HELP PREVENT TEMPS
FROM PLUMMETING TOO QUICKLY OR GETTING EXCESSIVELY COLD IN WSTRN NV.

THE UPPER LOW WILL REMAIN OVERHEAD INTO SATURDAY AFTERNOON BEFORE
EJECTING SATURDAY NIGHT. THIS WILL LEAD TO ANOTHER ROUND OF SHOWERS
AND ISOLATED THUNDERSTORMS. TEMPS WILL BE A SEVERAL DEGREES WARMER
SATURDAY AS THE LOW FILLS AND WARMS.  THIS SHOULD LEAD TO MORE RAIN
AND SMALL HAIL COMPARED TO THE SNOW AND SNOW PELLETS OBSERVED TODAY.

WEAK HIGH PRESSURE TO BUILD IN SUNDAY AND MEMORIAL DAY, PROVIDING A
NICE WARMING TREND, BUT STILL REMAINING BELOW SEASON NORMALS UNDER
MOSTLY SUNNY TO PARTLY CLOUDY SKIES.  MILNE

LONG TERM...TUESDAY THROUGH FRIDAY...
UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE WESTERN US NEXT WEEK
WITH DRY CONDITIONS PREVAILING AND WARMING TREND FROM TUESDAY
THROUGH THURSDAY. HIGHS IN WESTERN NV ARE EXPECTED TO REACH THE 80S
FOR TUES-WED WITH SOME AREAS SURPASSING 90 DEGREES BY THURSDAY. FOR
THE TAHOE BASIN, MAX TEMPS IN THE 70S TUES-WED WILL RISE ABOVE 80
DEGREES BY THURSDAY. THE INCREASED SURFACE HEATING WILL LEAD TO
WEAK INSTABILITY, WITH CUMULUS BUILDUPS BY THURSDAY AFTERNOON
MAINLY OVER THE SIERRA.

ABOVE NORMAL TEMPERATURES WILL CONTINUE ON FRIDAY AS RIDGE AXIS
SHIFTS INTO THE SOUTHWEST US BUT MEDIUM RANGE GUIDANCE BEGINS TO
DIVERGE ON CONVECTIVE POTENTIAL. THE GFS IS MORE AGGRESSIVE WITH A
WEAK UPPER LOW OVER CENTRAL CA PROVIDING DECENT FORCING AND PLENTY
OF INSTABILITY OVER MUCH OF THE SIERRA AND WESTERN NV. THE ECMWF IS
VERY WARM WITH 700 MB TEMPS SURGING TO +12 TO +14 C BUT THE UPPER
LOW IS MUCH FARTHER SOUTH WITH NO SIGNIFICANT FORCING IN THE SIERRA
OR WESTERN NV. SINCE THERE HAS BEEN SOME CONSISTENCY WITH THE GFS
WHILE SEVERAL ENSEMBLE MEMBERS ALSO SUPPORT CONVECTION, A SLIGHT
CHANCE OF T-STORMS WILL BE ADDED FOR FRIDAY AFTERNOON-EVENING. EVEN
WITH THE LIMITED FORCING IN THE ECMWF SCENARIO, A FEW CELLS COULD
FORM IN HIGHER TERRAIN OR CONVERGENCE ZONES DUE TO THE STRONG
HEATING AND INCREASING LOW-MID LEVEL MOISTURE. MJD

AVIATION...
SHOWERY CONDITIONS WILL CONTINUE THROUGH 06Z THIS EVENING WITH RAPID
VARIATIONS IN VISIBILITY AND CEILINGS AS THESE SHOWERS MOVE THROUGH.
BRIEF IFR CONDITIONS CAN BE EXPECTED AT KTVL AND KTRK WITH MVFR MORE
LIKELY AT KRNO AND KMMH. LATER TONIGHT, SHOWERS SHOULD DECREASE IN
COVERAGE BUT A BAND OF WRAP AROUND SNOW AND RAIN MAY SET UP OVER
NORTHEAST CA, THEN MOVE THROUGH THE TAHOE BASIN AND KRNO SAT MORNING
BETWEEN 12-18Z. AFTER 18Z, SHOWERS ARE LIKELY TO REDEVELOP WITH MORE
RAIN AND GRAUPEL BUT LESS SNOW AS COLDEST AIR EXITS TO THE
SOUTHEAST. BRIEF MVFR CONDITIONS POSSIBLE WITHIN THESE SHOWERS.

ISOLD LOW TOPPED T-STORMS WILL BE POSSIBLE THRU LATE SATURDAY
AFTERNOON, BUT PROBABILITY OF IMPACTING THE 10 MILE RADIUS AROUND
ANY TERMINAL IS ONLY 10-20 PERCENT.

SHOWER ACTIVITY WILL DECREASE SAT NIGHT FOLLOWED BY CLEARING WHICH
WILL LEAD TO A HIGH PROBABILITY OF FZFG AT KTRK SUNDAY MORNING
BETWEEN 08-15Z. MJD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

Nearby

Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.